Tornadoes · United States · Indiana · 2005
F1 tornado, Van Buren, Indiana, November 15, 2005
This F1 tornado ran 3.0 miles across Grant County on November 15, 2005, touching down at 7:10 PM EST and reaching 50 yards wide. It killed nobody, and did $10,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
F040 to 72 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
F173 to 112 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
F2113 to 157 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
F3158 to 206 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
F4207 to 260 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
F5261 to 318 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- F1
- Date
- November 15, 2005
- Touchdown
- 7:10 PM EST (00:10 UTC)
- Path length
- 3.0 miles (4.8 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- County
- Grant County
- Touchdown point
- 40.570, -85.570
- Lift-off point
- 40.600, -85.530
- Record number
- 533
What the Weather Service recorded
The tornado touched down southwest of the intersection of county roads 200 north and 600 east, traveled northeast and lifted near the intersection of county roads 400 north and 800 east. Damage was confined to a house suffering roof damage, several trees and power lines and grain elevator augers being overturned. The tornado crossed Interstate 69, just north of mile marker 66, which resulted in a semi truck being blown off the highway. No injuries were reported with the tornado. Damage was estimated at around $15,000.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
8 minutes of warning. NWS IWX issued a tornado warning for this county at 00:02 UTC, 8 minutes before the tornado touched down, in force until 00:15 UTC.
The county was under a tornado watch, issued at 20:05 UTC and running to 01:45 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 20:05 UTC | 01:45 UTC | Tornado Watch | IWX |
| 23:47 UTC | 00:15 UTC | Severe Thunderstorm Warning | IWX |
| 00:02 UTC | 00:15 UTC | Tornado Warning | IWX |
| 06:42 UTC | 17:00 UTC | Wind Advisory | IWX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a High Risk, with a 0.25 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:50 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the tornado touched down at Nov 15, 6:35 PM EST, 35 minutes earlier.
Area forecast discussion, Nov 15, 6:35 PM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
635 PM EST TUE NOV 15 2005
.AVIATION...
INTENSIFYING STORM WSW OF KFWA WITH DEVELOPING LEWP HAVE TARGETED
KFWA WITH G45 POTENTIAL TO START. WIDESPREAD MVFR BEHIND FRONT TO
KS/MO LINE. OTHER FORECAST CONCERN IS WITH LES DEVELOPING WED. FETCH
LARGELY 260-270 WITH DELTA-T IN MID/UPPER TEENS...ANY IFR VSBYS
SHOULD STAY NORTH OF KSBN. SOME POTENTIAL FOR HEAVIER SHSN AT KSBN
JUST BEYOND CURRENT TERMINAL PERIOD AS FLOW BECOMES 290-300 WITH
DELTA-T INCREASING TO LOWER 20S TO BE CONSIDERED FOR NEXT ISSUANCE.
&&
.SHORT TERM...
CONCERN REMAINS WITH SEVERE THREAT THIS EVENING. WARM FRONT
BEGINNING TO LIFT NORTH AS LOW OVER WCENTRAL IL BEGINS TO
DEEPEN/LIFT NORTHEAST AHEAD OF INCREASING PRESSURE FALLS ACROSS
NORTHERN IL. LOW TO CONTINUE MORE NORTHERLY TRACK AS IT DEEPENS AND
MOVES TO NEAR MKE BY 03Z. INCREASINGLY UNSTABLE AIRMASS TO SOUTH
ALONG WITH STRONG 0-1KM SHEAR OF 40-50KTS TO BEGIN TO DISPLACE
STABLE BOUNDARY LAYER AS PROFILE BECOMES UNIDIRECTIONAL AND
STRONGER. 0-1KM HELICITY IN EXCESS OF 300 M2/S2 NOW INTO
SOUTHERN CWA WITH TIGHT GRADIENT WITH INCREASE TO AROUND 600 IN
CENTRAL INDIANA. SECOND AND THIRD LINE SEGMENTS CENTRAL/SOUTHERN IL
AHEAD OF COLD FRONT MAY REACH FARTHER INTO WEST INTO CWA WITH MORE
NNE CELL MOVEMENT LATER THIS EVENING. NEAR STEADY TEMPS WED BEHIND
FRONT. AFTER 11Z MIX RASN TO ALL SNOW EXCEPT WHERE PRECONDITIONED BY
LAKE TEMPS AROUND 10C. TOOK FLURRIES FURTHER NORTH WITH MORE 270
DEGREE IN CLOUD FETCH...TRIMMING SOUTHERN EXTENT IN LAPORTE/MARSHALL
COUNTIES. RELATIVELY SHORT FETCH/STRONG WINDS AND INITIAL WARM
GROUND TO LIMIT ACCUMS.
&&
.LONG TERM...
WEDNESDAY NIGHT THROUGH TUESDAY
SIGNIFICANT PATTERN CHANGE ACROSS NOAM IS UNDERWAY IN THE SHORT TERM
AND WILL BE USHERED IN BY A SEVERE WEATHER OUTBREAK TODAY AND
TONIGHT. THE LARGE SCALE FLOW ACROSS THE NORTHERN HEMISPHERE WILL
TRANSITION OUT OF THE STABLE 2 TO 3 LONGWAVE PATTERN WHICH HAS
DOMINATED THE FALL SEASON INTO A MORE UNSTABLE PATTERN CONSISTING OF
A LARGER NUMBER OF HIGHER AMPLITUDE LONGWAVES. THE PATTERN OVER NOAM
WILL CONTINUE TO SLOWLY AMPLIFY ON THE LARGE SCALE THROUGH THE NEXT
WEEK WITH STRONG RIDGING DEVELOPING ALONG THE WEST COAST NORTH OF A
CUTOFF LOW OFF THE CALIFORNIA COAST. THIS WILL FORCE DOWNSTREAM
AMPLIFICATION OF A SERIES OF CLIPPER TYPE SHORTWAVES WHICH WILL
CARVE OUT OF MEAN LONGWAVE TROUGH OVER THE EASTERN CONUS. THE MEDIUM
RANGE PERIOD WILL FEATURE BELOW NORMAL TEMPERATURES ON THE AVERAGE
WITH SEVERAL WELL BELOW NORMAL DAYS POSSIBLE.
FIRST PERIOD OF CONCERN IS WEDNESDAY NIGHT WITH THE FIRST DECENT
SHOT AT ACCUMULATING LAKE EFFECT SNOWS. DEEP MOIST CYCLONIC FLOW
WILL PERSIST THROUGH THE FIRST HALF OF THE NIGHT WITH H85 TEMPS OF
-12C TO -14C SUPPORTING LAKE INDUCED CAPE OF AROUND 800J/KG AND LAKE
INDUCED EQUILIBRIUM LEVELS OF 12K FEET. W TO WNW FLOW WILL TARGET
AREAS MAINLY NORTH OF THE INDIANA TOLL ROAD. WILL INCREASE POPS TO
LIKELY EAST OF LAKE MICHIGAN IN BERRIEN AND CASS COUNTIES MICHIGAN
WITH HIGH CHANCE POPS ACROSS EXTREME NORTHERN INDIANA AND DEEPER
INLAND ACROSS MICHIGAN. WILL ALSO INCLUDE 1-2 INCH ACCUMS IN BERRIEN
AND CASS COUNTIES. MAIN LIMITING FACTOR FOR HEAVIER SNOWFALL WILL BE
SHORT FETCH ON WNW WINDS AND RELATIVELY SHALLOW LAKE INDUCED MIXED
LAYER OF AROUND 12K FEET. LAKE EFFECT WILL BEGIN TO WANE AFTER
MIDNIGHT WITH SIGNIFICANT DRYING OF THE BACKGROUND SYNOPTIC SCALE
ENVIRONMENT AS DEEP CYCLONIC FLOW PULLS AWAY.
WILL SEE A BREAK ON THURSDAY AS SURFACE HIGH BUILDS EAST ACROSS THE
OHIO VALLEY. FIRST IN A SERIES OF CLIPPER SYSTEMS WILL DIVE QUICKLY
SOUTHEAST THROUGH THE GREAT LAKES ON FRIDAY. THIS SYSTEM IS
RELATIVELY WEAK AND MOISTURE STARVED. WILL RETAIN LOW CHANCE POPS
WITH -RW/-SW IN THE SOUTH AND -SW IN THE NORTH ON FRIDAY. WITH WEAK
DYNAMICS AND LACK OF MOISTURE ANY PRECIP WITH THIS SYSTEM WILL BE
VERY LIGHT. MORE SIGNIFICANT SHORTWAVE WILL DROP QUICKLY INTO THE
UPPER MIDWEST ON SATURDAY AND THEN CROSS THE GREAT LAKES SAT EVENING
WITH ADDITIONAL SHORTWAVE ENERGY DROPPING INTO THE DEVELOPING
LONGWAVE TROUGH SAT NIGHT AND SUNDAY. THIS SYSTEM WILL HAVE MUCH
STRONGER DYNAMICS AND A DEEPER MOISTURE FIELD TO WORK WITH THAN THE
FRIDAY SYSTEM. HAVE INTRODUCED POPS FOR SAT NGT AND SUN. AS FAR AS
PRECIP TYPE...HAVE GONE WITH A MIX SAT EVENING THEN SNOW AFTER
MIDNIGHT SAT AND SUN AS BOUNDARY LAYER AND MID LEVEL TEMPS COOL WITH
1000-850MB THICKNESS DROPPING TO AOB 1290M. GIVEN CAA AND DEEPER
MOISTURE WOULD EXPECT A RENEWED ROUND OF LAKE EFFECT SNOW...BUT MUCH
TOO EARLY TO ATTEMPT TO FORECAST LOCATION OR INTENSITY.
ANOTHER SURFACE HIGH BUILDS INTO THE OHIO VALLEY LATE SUNDAY INTO
EARLY NEXT WEEK. NEXT IN A SERIES OF CLIPPER TYPE SHORTWAVES MAY
MOVE INTO THE GREAT LAKES BY DAY 7 TUE...BUT THIS FAR OUT TIMING AND
AMPLITUDE OF THESE WAVES BECOMES INCREASINGLY DIFFICULT FOR MODELS
TO RESOLVE. GIVEN MODEL DISCREPANCY ON TIMING AND AMPLITUDE OF THIS
THIRD CLIPPER...WILL KEEP A DRY FORECAST UNTIL BETTER MODEL
CONSISTENCY IS ACHIEVED.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING FROM 10 PM THIS EVENING TO 6 PM EST WEDNESDAY FOR
LMZ043-LMZ046.
&&
SHORT TERM...MURPHY
LONG TERM....HITCHCOCK
AVIATION...MURPHYHazardous weather outlook, Nov 15, 11:41 AM EST, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1141 AM EST TUE NOV 15 2005 ...SEVERE THUNDERSTORM OUTBREAK WITH STRONG DAMAGING WINDS...ISOLATED TORNADOES AND LARGE HAIL POSSIBLE THIS AFTERNOON INTO THIS EVENING... INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-161645- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1141 AM EST TUE NOV 15 2005 /1041 AM CST TUE NOV 15 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THIS IS A PARTICULARLY DANGEROUS SITUATION...DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 75 MPH...ISOLATED TORNADOES AND LARGE HAIL ARE POSSIBLE THIS AFTERNOON AND EARLY TONIGHT. THERE IS A POSSIBILITY OF A FEW INTENSE AND LONG LASTING TORNADOES. THE HIGHEST RISK OF DESTRUCTIVE SEVERE THUNDERSTORMS IS ALONG AND SOUTH OF ROUTE 30 INCLUDING THE CITIES OF MONTICELLO... LOGANSPORT....PERU...MARION...FORT WAYNE...AND VAN WERT. A WARM FRONT WILL MOVE NORTH ACROSS THE REGION THROUGH MID AFTERNOON BRINGING THE FIRST CHANCE OF SEVERE THUNDERSTORMS WITH ISOLATED TORNADOES AND LARGE HAIL POSSIBLE. A STRONG COLD FRONT WILL THEN APPROACH FROM THE WEST LATE THIS AFTERNOON AND MOVE EAST ACROSS THE REGION DURING THE EVENING. A SQUALL LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG THE COLD FRONT AND MOVE RAPIDLY EAST ACROSS THE REGION. THIS SQUALL LINE MAY PRODUCE DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 75 MPH WITH THE POSSIBILITY OF ISOLATED TORNADOES CONTINUING. ONCE THE COLD FRONT PASSES...STRONG WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE OVERNIGHT. A WIND ADVISORY MAY BE NEEDED FOR LATER TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF SNOW SHOWERS WEDNESDAY AND WEDNESDAY NIGHT... ESPECIALLY EAST AND SOUTHEAST OF LAKE MICHIGAN. LITTLE OR NO ACCUMULATION IS EXPECTED. THERE IS ALSO A CHANCE FOR LIGHT RAIN OR LIGHT SNOW SHOWERS FRIDAY AND FRIDAY NIGHT. IT IS TOO EARLY TO DETERMINE POSSIBLE ACCUMULATIONS WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-161645- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 1141 AM EST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. SEVERE THUNDERSTORMS ARE POSSIBLE. A GALE WARNING IS IN EFFECT TONIGHT AS SOUTHWEST WINDS WILL INCREASE TO 40 KNOT GALES. WAVES WILL BUILD TO 10 TO 14 FEET BY DAYBREAK WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A GALE WARNING WILL REMAIN IN EFFECT THROUGH WEDNESDAY AFTERNOON. 40 KNOT GALES WILL GRADUALLY DECREASE TO 30 KNOT WINDS BY LATE WEDNESDAY AFTERNOON. WAVES OF 10 TO 14 FEET WILL CONTINUE THROUGH WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/MARINE HITCHCOCK
The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Cncnati-Daytn, OH (KILN), 00:00Z
0.2 hours before the tornado, 197 km from the path. November 16, 2005.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -104 J/kg
- Surface CAPE
- 9 J/kg
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 635 m²/s²
- 0-3 km storm-relative helicity
- 817 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 6.1 K/km
Cncnati-Daytn, OH (KILN), 12:00Z
11.8 hours after it, 197 km from the path. November 16, 2005.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -2 J/kg
- Surface CAPE
- 7 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 105 kt
- 0-1 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 2.7 K/km
The radar
The Northern Indiana radar (KIWX), 87 km away, was scanning. The volume nearest the touchdown began at 00:08 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 00:10 UTC | TSTM WND DMG | 2 Sw Van Buren | Grant, IN | PARTIAL DAMAGE TO A GRAIN ELEVATOR ALONG WITH A FEW TREES DOWN |
| 00:10 UTC | TSTM WND DMG | 2 Wsw Van Buren | Grant, IN | SEMI BLOWN OFF I-69 BETWEEN MILE MARKERS 66 AND 67. |
| 00:10 UTC | TSTM WND DMG | 2 W Van Buren | Grant, IN | POWER POLES KNOCKED DOWN ALONG ROAD 700E. |
| 00:10 UTC | TSTM WND DMG | 8 Ene Marion | Grant, IN | POWER LINES REPORTED KNOCKED DOWN. |
| 00:10 UTC | TORNADO | 3 Sw Van Buren | Grant, IN | F1 TORNADO CONFIRMED. 3 MILE LONG 50 YARD WIDE PATH. TOUCHDOWN AT CR 200N AND 600E WITH END OF PATH AT CR 400N AND 800E. ROOF DAMAGE TO ONE HOUSE AND DAMAGE TO GRAIN CONVEYORS. TREE AND POWERLINE DAMAGE. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2005 tornado in IndianaEvery tornado in Indiana since 1950Warnings in force in Indiana nowThe forecast where you are
The other tornadoes of November 15, 2005
48 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| November 15 | 12:37 PM CST | F0 | New Madrid, MO | 0.2 | 50 | |||
| November 15 | 12:44 PM CST | F0 | Mississippi, MO | 0.2 | 50 | |||
| November 15 | 1:10 PM CST | F0 | White, IL | 0.2 | 50 | |||
| November 15 | 1:20 PM CST | F1 | Crockett, TN | 15.0 | 300 | $700,000 | ||
| November 15 | 1:30 PM CST | F0 | McCracken, KY | 0.2 | 50 | |||
| November 15 | 1:34 PM CST | F0 | Massac, IL | 0.1 | 50 | |||
| November 15 | 1:45 PM CST | F3 | Graves, KY | 44.0 | 500 | 1 | 20 | $8.6 million |
| November 15 | 1:55 PM CST | F1 | Weakley, TN | 2.0 | 150 | $100,000 | ||
| November 15 | 2:20 PM CST | F0 | Jefferson, AR | 0.7 | 20 | |||
| November 15 | 2:30 PM CST | F0 | New Madrid, MO | 0.2 | 50 | $10,000 | ||
| November 15 | 2:35 PM CST | F1 | Marion, IL | 5.0 | 100 | |||
| November 15 | 2:35 PM CST | F1 | New Madrid, MO | 1.0 | 75 | 2 | $60,000 | |
| November 15 | 2:35 PM CST | F2 | Henry, TN | 20.0 | 200 | 13 | $6.5 million | |
| November 15 | 3:40 PM EST | F3 | Daviess, IN | 12.0 | 440 | 31 | $12 million | |
| November 15 | 2:52 PM CST | F1 | Arkansas, AR | 16.5 | 60 | |||
| November 15 | 2:55 PM CST | F1 | Arkansas, AR | 3.5 | 30 | |||
| November 15 | 3:01 PM CST | F0 | Caldwell, KY | 0.2 | 50 | |||
| November 15 | 3:15 PM CST | F1 | Jasper, IL | 10.0 | 40 | |||
| November 15 | 4:25 PM EST | F1 | Lawrence, IN | 0.2 | 50 | $50,000 | ||
| November 15 | 3:27 PM CST | F4 | Earlington–Madisonville tornado, KY | 15.0 | 800 | 40 | $31 million | |
| November 15 | 3:32 PM CST | F0 | Saline, IL | 0.2 | 50 | |||
| November 15 | 3:35 PM CST | F1 | Benton, TN | 1.0 | 100 | $50,000 | ||
| November 15 | 3:38 PM CST | F2 | Benton, TN | 1.2 | 150 | $400,000 | ||
| November 15 | 4:04 PM CST | F1 | McLean, KY | 0.2 | 50 | $3,000 | ||
| November 15 | 4:04 PM CST | F2 | Houston, TN | 0.5 | 200 | $650,000 | ||
| November 15 | 4:10 PM CST | F0 | Houston, TN | 0.2 | 100 | $1,000 | ||
| November 15 | 4:10 PM CST | F1 | Houston, TN | 0.3 | 100 | $10,000 | ||
| November 15 | 4:12 PM CST | F0 | Daviess, KY | 0.2 | 50 | |||
| November 15 | 5:19 PM EST | F3 | Bartholomew, IN | 10.0 | 300 | 1 | $5.1 million | |
| November 15 | 4:35 PM CST | F1 | Montgomery, TN | 0.2 | 75 | $500,000 | ||
| November 15 | 4:36 PM CST | F1 | Montgomery, TN | 0.2 | 75 | $600,000 | ||
| November 15 | 4:37 PM CST | F0 | Montgomery, TN | 0.1 | 50 | |||
| November 15 | 4:44 PM CST | F2 | Montgomery, TN | 1.0 | 400 | $500,000 | ||
| November 15 | 4:50 PM CST | F0 | Benton, TN | 0.1 | 10 | $1,000 | ||
| November 15 | 4:55 PM CST | F1 | Humphreys, TN | 2.0 | 100 | $200,000 | ||
| November 15 | 5:15 PM CST | F1 | Logan, KY | 8.4 | 150 | $250,000 | ||
| November 15 | 5:33 PM CST | F2 | Dickson, TN | 1.0 | 200 | $20,000 | ||
| November 15 | 5:40 PM CST | F0 | Dickson, TN | 0.1 | 50 | |||
| November 15 | 5:52 PM CST | F2 | Simpson, KY | 1.0 | 150 | $100,000 | ||
| November 15 | 6:02 PM CST | F2 | Wayne, TN | 6.0 | 100 | 1 | $100,000 | |
| November 15 | 6:05 PM CST | F0 | Robertson, TN | 0.1 | 20 | |||
| November 15 | 6:07 PM CST | F1 | Warren, KY | 1.0 | 150 | $500,000 | ||
| November 15 | 6:15 PM CST | F0 | Davidson, TN | 0.1 | 20 | $1,000 | ||
| November 15 | 6:25 PM CST | F0 | Maury, TN | 0.1 | 10 | |||
| November 15 | 6:30 PM CST | F0 | Lamar, AL | 0.1 | 30 | $20,000 | ||
| November 15 | 6:32 PM CST | F0 | Williamson, TN | 0.1 | 10 | |||
| November 15 | 6:42 PM CST | F0 | Sumner, TN | 0.1 | 10 | |||
| November 15 | 8:30 PM CST | F0 | Cullman, AL | 0.3 | 25 | $40,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.